South Carolina, 2015

Flooding in South Carolina, August 26, 2015

August 26, 2015 · NWS ILM · 4 events in 1 county or zone

A nearly stationary front produced flooding around portions of Horry County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILM wrote it up.

A nearly stationary front produced flooding around portions of Horry County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before the first event at Aug 26, 2:12 PM EST, 2 hours 18 minutes earlier.

Area forecast discussion, Aug 26, 2:12 PM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
312 PM EDT WED AUG 26 2015

.SYNOPSIS...
A FRONT WILL OSCILLATE ACROSS THE COAST INTO THURSDAY WHILE
GRADUALLY LOSING IDENTITY. HIGH PRESSURE WILL SLOWLY BUILD INTO
THE CAROLINAS THIS WEEKEND. ERIKA IS EXPECTED TO APPROACH THE
BAHAMAS AND SOUTH FLORIDA LATE IN THE WEEKEND INTO EARLY NEXT
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 312 PM WEDNESDAY...CONVECTION HAS YET TO EVOLVE AS ROBUSTLY
AS PREVIOUSLY ANTICIPATED...BUT THE ENVIRONMENT STILL APPEARS TO
BE RIPE FOR TSTMS THIS AFTN THROUGH TONIGHT.

STATIONARY FRONT ALIGNED VERY NEAR THE COAST IS SLOWLY BEING
ABSORBED/COMBINED WITH THE SEA BREEZE WHICH IS JUST NOW BEGINNING TO
DEVELOP. THIS LATE START TO HEATING IS DUE TO THE PRONOUNCED CLOUD
COVER FROM THIS MORNING (POST FRONTAL STRATUS AND ANVIL DEBRIS) THAT
ONLY RECENTLY ERODED. WHILE HEATING HAS BEEN SLOW...IT IS STILL VERY
UNSTABLE OUTSIDE WITH SPC MESOANALYSIS SHOWING 2000-3000 J/KG OF
SBCAPE ALONG THE EASTERN COUNTIES. THIS IS HIGHLY UNSTABLE...SO ANY
UPDRAFTS FORCED BY SURFACE BASED CONVERGENCE ALONG THE SEA
BREEZE...FRONT...OR DIFFERENTIAL HEATING BOUNDARIES...ARE STILL
EXPECTED TO RISE QUICKLY INTO TSTMS. ADDITIONALLY...A SHORTWAVE
EVIDENT ON WV IMAGERY LIFTING NE FROM THE GULF COAST WILL COMBINE
WITH ENHANCING DIFFLUENCE AT 300 MB TO PROVIDE UPPER SUPPORT. IN
OTHER WORDS...ALL SIGNS STILL POINT TO CONVECTION BLOSSOMING THIS
EVENING...AND HIGH RES GUIDANCE...WHILE NOT AS AGGRESSIVE AS EARLIER
STILL SHOWS SCATTERED TO WIDESPREAD CONVECTION DEVELOPING THROUGH
THIS EVENING. HAVE TRIMMED POP BACK TO HIGH CHC FROM THE EARLIER
LIKELY...BUT MANY PLACES STILL FACE THE RISK OF TORRENTIAL RAINFALL
WITH ISOLATED FLOODING...SIGNIFICANT LIGHTNING...AND MAYBE AN
ISOLATED DAMAGING WIND GUST.

POP WILL WANE SLOWLY AFTER DARK WITH LOSS OF HEATING...BUT THE
PRESENCE OF THE UPPER FEATURES WILL HAVE THE POTENTIAL TO MAINTAIN
CONVECTION THROUGH THE OVERNIGHT HOURS...ALTHOUGH IN A WEAKER AND
LESS WIDESPREAD FASHION.

TEMPS TONIGHT WILL FALL SLOWLY AS CLOUDS AND SOUTHERLY WINDS EAST OF
THE FRONT MAINTAIN A VERY WARM AND HUMID AIRMASS. A SIGNIFICANT TEMP
GRADIENT IS FORECAST ACROSS THE CWA FOR MINS...DROPPING TO AROUND 69
WELL INLAND...BUT STAYING AS WARM AS 75 ALONG THE IMMEDIATE COAST.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 312 PM WEDNESDAY...LOCAL ATMOSPHERIC CONDITIONS WILL REMAIN
FAVORABLE FOR CONVECTION ALONG THE COAST AND COASTAL INTERIOR
THURSDAY AND FRIDAY...AS A WAVERING BUT DECAYING FRONTAL BOUNDARY
REMAINS QUASI-STATIONARY NEAR THE LAND-SEA INTERFACE. TROPICAL
MOISTURE WILL REMAIN DEEPEST OFFSHORE BUT RICH ENOUGH TO SERVE AS
FUEL IN LATE AUGUST HEATING ACROSS THE EASTERN ZONES. EXPECTATION
OF SEA-BREEZE CONVERGENCE MAY VERY WELL CO-MINGLE WITH THE
DETERIORATING FRONT TO ADD ADDITIONAL UPDRAFT FOCUS BY THE
AFTERNOON BOTH DAYS. TIME HEIGHT DEPICTIONS OF RH IN THE COLUMN
SUGGEST GRADUAL DRYING AND ANTICYCLONIC TURNING OF THE ATMOSPHERE
AS AN UPPER RIDGE BUILDS FROM THE SE FRIDAY...AND COULD REDUCE
POP POTENTIAL FRIDAY COMPARED TO THURSDAY. TEMPERATURES OF MAX/MIN
WILL HOLD CLOSE TO NORMALS FOR LATE AUGUST BOTH DAYS...ALTHOUGH
CLOUD COVER AND WEAK POST FRONTAL AIR MAY RESULT IN MIDDLE 80S
MOST LOCATIONS.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 312 PM WEDNESDAY...BY SATURDAY ERIKA...OR REMNANTS OF...MAY
BE MOVING INTO THE FAR EASTERN BAHAMAS. CURRENT MODEL SPREADS BY
DAY 5 MONDAY BECOME HIGHLY DIVERGENT...PLACING ERIKA ANYWHERE FROM
THE EASTERN GULF OF MEXICO TO SEVERAL HUNDRED MILES EAST OF
FLORIDA. IN LIGHT OF THE PRESENT UNCERTAINTY...COUPLED WITH A
DECENT CONSENSUS THAT UPPER RIDGING WILL STRENGTHEN INTO THE
CAROLINAS...THE EXTENDED FORECAST DOES NOT REFLECT ANY DIRECT
IMPACTS FROM ERIKA. EXCEPTION POTENTIALLY COULD BE ARRIVAL OF
SWELL WAVE ENERGY...PROVIDED ERIKA INTENSIFIES AS DEPICTED BY THE
OFFICIAL NHC TRACKS...THOUGH EVEN THIS PARAMETER CARRIES LIMITED
CONFIDENCE. AS A RESULT...FORECAST IN DAYS 4-7 REPRESENTS NEAR
CLIMATOLOGICAL CONDITIONS FOR LATE AUGUST WITH MAXIMUMS IN THE
UPPER 80S TO AROUND 90...MINIMUMS IN THE LOW 70S...DOTTED WITH
ISOLATED TO SCATTERED SHOWERS AND TSTMS. A LOCAL ELEVATED RIP
CURRENT THREAT COULD ARRIVE ON OUR BEACHES BY THIS WEEKEND.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 18Z...AN OUTFLOW BOUNDARY IS MOVING THROUGH KFLO/KLBT EARLY
THIS AFTERNOON BUT THERE IS NO CONVECTION ALONG IT ATTM. CONFIDENCE
IS LOWERING FOR CONVECTION AT KILM EARLY THIS AFTERNOON DUE TO LACK
OF HEATING AND ONSHORE WINDS...BUT THERE IS STILL A CHANCE OF
DEVELOPMENT AT KILM LATER THIS AFTERNOON AS AN UPPER IMPULSE
APPROACHES...CLOUD COVER DECREASES AND WINDS BECOME ONSHORE. DO NOT
FEEL IT WILL BE AS WIDESPREAD AS EARLIER THOUGHT. WILL MAINTAIN VCSH
AT KLBT THIS AFTERNOON. THE BEST CONFIDENCE OF SHOWERS AND THUNDERSTORMS
WILL BE AT KFLO/KMYR/KCRE. MVFR LIKELY WITH ANY ACTIVITY...WITH TEMPO
IFR IF A CELL MOVES DIRECTLY OVER A TERMINAL.

THE PASSAGE OF THE IMPULSE THIS EVENING SHOULD END PRECIPITATION. A
MOIST ATMOSPHERE AND SUBSIDENCE SHOULD PROVIDE A FAVORABLE
ENVIRONMENT FOR IFR CIGS/MVFR VSBYS AT KFLO/KLBT. SOME SHOWERS MAY
RE-DEVELOP IN THE PRE-DAWN HOURS AT THE COASTAL TERMINALS THUS MVFR
CIGS WOULD BE MORE LIKELY. WINDS WILL BE LIGHT AND VARIABLE THIS EVENING
BECOMING NE OVERNIGHT. VFR CIGS AFTER SUNRISE WITH NE WINDS AND SHOWERS
MAINLY NEAR KMYR/KCRE.

EXTENDED OUTLOOK...PREDOMINATELY VFR WITH ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS THROUGH THE EXTENDED. BRIEF MORNING
FOG/STRATUS IS ALSO EXPECTED EACH DAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 312 PM WEDNESDAY...COLD FRONT/SEA BREEZE HYBRID IS SLOWLY
LIFTING  BACK TO THE NW...WITH A WEAK GRADIENT REMAINING IN PLACE
ACROSS THE WATERS. WINDS HAVE BEEN VARIABLE ACROSS THE
WATERS...BUT ARE TURNING TO A PREDOMINANT SOUTHERLY
DIRECTION...STRONGEST WITHIN THE SEA BREEZE CIRCULATION WHERE
SPEEDS MAY REACH UP TO 15 KTS...10 KTS ELSEWHERE. LATEST BUOY OBS
CONTINUE TO SHOW AN 10-11 SEC PERIOD SE SWELL AS THE DOMINANT WAVE
GROUP...AND THIS WILL PERSIST THROUGH TONIGHT WITH WAVE HEIGHTS
REMAINING AROUND 2-3 FT.

SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 312 PM WEDNESDAY...MANAGEABLE MARINE CONDITIONS THURSDAY
AND FRIDAY...WITH ONSHORE E-SE WINDS 10-15 KT BOTH DAYS OUTSIDE OF
TSTMS. SEA SPECTRUM WILL CONSIST OF ESE WAVE 2-3 FEET EVERY 10
SECONDS ACCOMPANIED BY A LIGHT TO MODERATE ONSHORE DIRECTED CHOP.
TSTMS WILL BE SCATTERED OVER THE 0-20 NM WATERS AND MARINERS
SHOULD GET A RADAR UPDATE BEFORE HEADING OUT...AS SOME STORMS
BECOME STRONG AND CAPABLE OF PRODUCING MORNING WATER SPOUTS.

LONG TERM /SATURDAY THROUGH MONDAY/...
AS OF 312 PM WEDNESDAY...SATURDAY THROUGH MONDAY THERE APPEARS
AGREEMENT AMONG GFS/ECMWF PLOTS THAT DESPITE THE SPECIFIC
ARRANGEMENT OR CONFIGURATION OF THE SYNOPTIC PATTERN...THE
PRESSURE GRADIENT/PATTERN WILL BE A FLAT ONE. THIS SUGGEST
LIGHT WINDS. SEAS HOWEVER DEPENDING ON HOW ERIKA INTENSITY
TRENDS PAN-OUT...MAY BE LACED WITH AN UNDERLYING LONG PERIOD
SWELL THAT COULD ACCOMPANY THE LIGHT WIND-WAVES. THIS MAY INDUCE
ENHANCED SHOALING PROCESSES IN SHALLOW WATER AREAS. ISOLATED TO
SCATTERED SHOWERS AND TSTMS WILL REMAIN IN THE EXTENDED MARINE
FORECAST BASED ON EXPECTED ATMOSPHERIC MOISTURE AVAILABILITY.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...MJC
NEAR TERM...JDW
SHORT TERM...MJC
LONG TERM...MJC
AVIATION...MRR/JDW
Hazardous weather outlook, Aug 26, 2:43 PM EST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
343 PM EDT WED AUG 26 2015

NCZ096-099-105-109-SCZ033-039-053-055-271945-
BLADEN-COLUMBUS-INLAND PENDER-INLAND BRUNSWICK-MARION-WILLIAMSBURG-
INLAND HORRY-INLAND GEORGETOWN-
343 PM EDT WED AUG 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SLOW MOVING SHOWERS AND THUNDERSTORMS MAY RESULT IN PONDING OF
WATER IN LOW-LYING AND POOR DRAINAGE AREAS. ISOLATED DAMAGING WIND
GUSTS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-271945-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
343 PM EDT WED AUG 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SLOW MOVING SHOWERS AND THUNDERSTORMS MAY RESULT IN PONDING OF
WATER IN LOW-LYING AND POOR DRAINAGE AREAS. ISOLATED DAMAGING WIND
GUSTS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE RIP CURRENT RISK MAY BE ELEVATED FOR PORTIONS OF THE BEACHES
LATE WEEK AND INTO THE WEEKEND.

ELEVATED WATER LEVELS ARE EXPECTED AT THE BEACHES DURING THE TIME
OF HIGH TIDE LATE WEEK AND DURING THE WEEKEND. THE HIGHEST HIGH
TIDE WILL BE IN THE EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-271945-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
343 PM EDT WED AUG 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ107-271945-
INLAND NEW HANOVER-
343 PM EDT WED AUG 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SLOW MOVING SHOWERS AND THUNDERSTORMS MAY RESULT IN PONDING OF
WATER IN LOW-LYING AND POOR DRAINAGE AREAS. ISOLATED DAMAGING WIND
GUSTS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ELEVATED WATER LEVELS ARE EXPECTED ALONG THE LOWER CAPE FEAR RIVER
DURING THE TIME OF HIGH TIDE LATE WEEK AND DURING THE WEEKEND.
THE NIGHTTIME HIGH TIDE WILL BE THE HIGHEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-SCZ017-023-024-032-271945-
ROBESON-MARLBORO-DARLINGTON-DILLON-FLORENCE-
343 PM EDT WED AUG 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

17

In the hours before

Local storm report, Aug 26, 1:27 PM EST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
227 PM EDT WED AUG 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     TSTM WND DMG     4 SSE ELIZABETHTOWN     34.56N  78.59W
08/26/2015                   BLADEN             NC   EMERGENCY MNGR

            ROOF LIFTED OFF OF STORAGE BUILDING AND DEPOSITED 75
            YARDS AWAY. EMPTY 25 FT TALL SILO BLOWN OVER. ESTIMATED
            WIND GUSTS OF 60 MPH.

0300 AM     TSTM WND DMG     4 SSE ELIZABETHTOWN     34.57N  78.58W
08/26/2015                   BLADEN             NC   EMERGENCY MNGR

            NUMEROUS LARGE LIMBS DOWN FROM PECAN AND PINE TREES. A
            FEW PINE TREES UP TO 8 INCH DIAMETER WERE SNAPPED
            SEVERAL FEET OFF THE GROUND AT THE INTERSECTION OF COLEY
            RD AND ROSINDALE RD. ESTIMATED WIND GUSTS OF 75 MPH.

&&

EVENT NUMBER ILM1500297
EVENT NUMBER ILM1500298

CRM
Special weather statement, Aug 26, 2:21 PM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
321 PM EDT WED AUG 26 2015

SCZ053-054-262000-
INLAND HORRY-COASTAL HORRY-
321 PM EDT WED AUG 26 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN HORRY
COUNTY...

AT 321 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR MYRTLE
BEACH...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MYRTLE BEACH...NORTH MYRTLE BEACH...NORTH MYRTLE BEACH AIRPORT...RED
HILL...LITTLE RIVER...MYRTLE BEACH AIRPORT...LITTLE RIVER ENTRANCE...
SOCASTEE...BAREFOOT LANDING AREA OF NORTH MYRTLE BEACH...
FORESTBROOK...HAND...LONGS...WAMPEE...COASTAL CAROLINA UNIVERSITY...
HORRY GEORGETOWN TECHNICAL COLLEGE CONWAY CAMPUS...HAMMOND...
BROOKSVILLE...NIXONVILLE...BRIARCLIFFE ACRES AND ATLANTIC BEACH.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 SC HIGHWAY 31 BETWEEN MILE MARKERS 5 AND 24.
 SC HIGHWAY 22 BETWEEN MILE MARKERS 18 AND 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3377 7905 3403 7875 3385 7854 3384 7862
      3380 7872 3374 7882 3364 7894
TIME...MOT...LOC 1921Z 237DEG 22KT 3377 7889

SHK
Special weather statement, Aug 26, 3:14 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
414 PM EDT WED AUG 26 2015

NCZ105-106-262115-
COASTAL PENDER-INLAND PENDER-
414 PM EDT WED AUG 26 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN PENDER
COUNTY...

AT 413 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR ROCKY
POINT...OR 10 MILES NORTHWEST OF RICH INLET...MOVING NORTHEAST AT 15
MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SURF CITY...WOODSIDE...EDGECOMB...TOPSAIL AND ROCKY POINT.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 406 AND 408.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3440 7759 3439 7760 3438 7763 3437 7781
      3438 7781 3439 7782 3439 7783 3446 7790
      3468 7766 3448 7758 3447 7756 3442 7754
TIME...MOT...LOC 2013Z 232DEG 14KT 3444 7779

REK
Special weather statement, Aug 26, 3:33 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
433 PM EDT WED AUG 26 2015

SCZ053-054-262100-
INLAND HORRY-COASTAL HORRY-
433 PM EDT WED AUG 26 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HORRY COUNTY...

AT 433 PM EDT...A STRONG THUNDERSTORM WAS OVER BUCKSPORT...OR NEAR
SOCASTEE...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MYRTLE BEACH...SURFSIDE BEACH...GARDEN CITY...MYRTLE BEACH AIRPORT...
SOCASTEE...SPRINGMAID PIER...RED HILL...BUCKSVILLE...FORESTBROOK...
BUCKSPORT AND BURGESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3358 7910 3361 7910 3360 7911 3363 7913
      3365 7913 3365 7912 3366 7914 3366 7915
      3368 7915 3369 7917 3377 7917 3373 7887
      3368 7888 3363 7894 3357 7900
TIME...MOT...LOC 2033Z 268DEG 17KT 3368 7909

SHK
Local storm report, Aug 26, 3:43 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
443 PM EDT WED AUG 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TSTM WND DMG     7 S ALLSBROOK           33.92N  78.97W
08/26/2015                   HORRY              SC   DEPT OF HIGHWAYS

            TREE DOWN ON JOHNSON SHELLEY RD.

&&

EVENT NUMBER ILM1500299

43
Special weather statement, Aug 26, 4:07 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
507 PM EDT WED AUG 26 2015

SCZ053-054-262200-
INLAND HORRY-COASTAL HORRY-
507 PM EDT WED AUG 26 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN HORRY
COUNTY...

AT 507 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER SOCASTEE...
MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MYRTLE BEACH...NORTH MYRTLE BEACH...SURFSIDE BEACH...NORTH MYRTLE
BEACH AIRPORT...SOCASTEE...RED HILL...GARDEN CITY...MYRTLE BEACH
AIRPORT...SPRINGMAID PIER...MURRELLS INLET...BAREFOOT LANDING AREA OF
NORTH MYRTLE BEACH...FORESTBROOK...HAND...BUCKSPORT...BURGESS...
WAMPEE...BUCKSVILLE...HORRY GEORGETOWN TECHNICAL COLLEGE CONWAY
CAMPUS...NIXONVILLE AND BRIARCLIFFE ACRES.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 SC HIGHWAY 31 BETWEEN MILE MARKERS 5 AND 24.
 SC HIGHWAY 22 BETWEEN MILE MARKERS 23 AND 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3373 7916 3394 7866 3381 7869 3372 7884
      3357 7900 3357 7907
TIME...MOT...LOC 2107Z 271DEG 11KT 3367 7901

SHK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 flood. Local standard time, as filed.

Flood, Horry

When
August 26, 4:30 PM EST to 6:00 PM EST
Where
Horry County, 2.08 mi WSW of Pine Is to 2.07 mi WSW of Pine Is
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
33.715, -78.961

Flooding was reported on Brookgate Drive. The road was closed.

Flood, Horry

When
August 26, 4:33 PM EST to 6:00 PM EST
Where
Horry County, 1.2 mi SW of Red Hill East to 1.24 mi SW of Red Hill East
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
33.809, -79.036

Flooding was reported on Academy Drive. Road was closed.

Flood, Horry

When
August 26, 4:57 PM EST to 6:30 PM EST
Where
Horry County, 1.59 mi WNW of Lakewood to 1.46 mi WNW of Lakewood
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
33.642, -78.994

Flooding was reported on Queens Harbor Blvd.

Flood, Horry

When
August 26, 5:01 PM EST to 6:30 PM EST
Where
Horry County, 1.15 mi SSW of Pine Is to 0.93 mi SSW of Pine Is
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
33.715, -78.937

Flooding was reported on George Bishop Pkwy.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2015Every state in 2015This day in weather historyWarnings in South Carolina, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599844, 599851, 599854, 599848.